What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 7, 6:54 AM CST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 7, 6:54 AM CST, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
654 AM CST Thu Feb 7 2019
.UPDATE...
Issued at 647 AM CST Thu Feb 7 2019
For aviation section.
&&
.SHORT TERM...(Today through Saturday night)
Issued at 342 AM CST Thu Feb 7 2019
Main forecast challenges in the short term include the potential
for severe thunderstorms and additional heavy rains today, then
with the rapid change more more brutally cold temperatures
tonight/Fri/Fri night.
An arctic cold front will make its way from west to east across
the forecast region today. Strong mid-level forcing will
accompany the front as a potent short wave rotates east toward the
mid MS River Valley. Mid level cooling associated with the
approaching short wave could generate enough instability to
support at least a broken line of thunderstorms within a highly
sheared environment (large clock-wise curved hodographs). This
could lead to bows with damaging wind gust risk, and QLCS tornado
threat over portions of the region along/ahead of the sfc front,
most likely this morning over se MO/sw IL, then from around noon
through mid afternoon farther east.
Temperatures will plunge dramatically behind the front today, as
there will likely be a 30+ temp difference from northwest to
southeast by early/mid afternoon. The brunt of the arctic air will
arrive tonight/Fri/Fri night. In fact, wind chill readings by
sunrise tomorrow morning will be in the single digits and teens.
After highs only in the 20s to near freezing on Friday, lows
Friday night will dip back down into the lower to mid teens, with
single digit wind chills expected area wide. Despite sunshine,
highs on Saturday will not get out of the 30s.
.LONG TERM...(Sunday through Wednesday)
Issued at 342 AM CST Thu Feb 7 2019
The arctic high that will pay us a visit in the short term will
slide off to the East Coast Sunday as a moistening west-southwest
flow aloft returns to the lower OH and MS River Valleys. This will
allow southerly winds to return and warm the region above
freezing just before the next precipitation maker moves in during
the day. However, if the precip manages to come in very late at
night over early in the day, we could start off with a light mix
of wintry precip over se MO and srn IL. With the antecedent cold
conditions, even light amounts of any wintry precip would need to
be monitored.
Another cold front is expected to make its way south through the
region later Sunday and/or Sunday night. This front should not be
as vigorous as the last one, but it could lead to a change over to
some light freezing rain or sleet Sunday evening over portions of
southeast MO and srn IL. The northern extend of any precip is a
low confidence forecast at this time, so again, just something to
monitor for now.
Bigger storm system comes in for early next week, as a strong
mid/upper level low develops southeast into the Plains and drags a
strong cold front east toward the region. Deep/broad southwest
flow aloft should lead to a deep moisture return ahead of the
front, and will need to watch the severe potential with this one
too. However, timing differences between models preclude much
confidence on whether the front will make its way through the
region closer to Monday or possibly even a Tuesday passage.
&&
.AVIATION...
Issued at 653 AM CST Thu Feb 7 2019
Another round convection will move from southwest to northeast
through the WFO PAH forecast area today. A few severe wind gusts
aoa 50 kts cannot be ruled out...esp KPAH and KCGI 14z (west)-19Z
(closer to KPAH). Outside of convection, ceilings will generally
remain 900-1500 ft until after the frontal passage this
afternoon, when west winds may gust over 25-30 kts at times.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through this evening for ILZ075>078-080>094.
MO...Flood Watch through this evening for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through this evening for INZ081-082-085>088.
KY...Flood Watch through this evening for KYZ001>022.
&&
UPDATE...GM
SHORT TERM...GM
LONG TERM...GM
AVIATION...GMHazardous weather outlook, Feb 7, 4:20 AM CST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
420 AM CST Thu Feb 7 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081030-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
420 AM CST Thu Feb 7 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
There is a slight risk of severe thunderstorms today, mainly this
morning over southeast Missouri and southwest Illinois, and then
from around midday through the early to mid afternoon farther
east. Though the main thunderstorm hazard is expected to be with
damaging wind gusts, a brief tornado of two cannot be ruled out.
A Flood Watch continues for the entire area through this evening.
Additional rainfall amounts of an inch or so are still expected,
with locally higher amounts possible.
A drastic change to very cold arctic air will take place later
today and tonight. Wind chill readings by late tonight will be in
the single digits and teens.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Expect wind chill values in the single digits Friday night into
early Saturday.
A light wintry mix is expected across portions of southeast
Missouri, southern Illinois and southwest Indiana early Sunday,
and again later Sunday night into early Monday.
Locally heavy rainfall will also be a possibility Monday and/or
Tuesday of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required today.
In the hours before
Special weather statement, Feb 7, 7:36 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
736 AM CST THU FEB 7 2019
MOZ100-107>109-071415-
Butler MO-Carter MO-Wayne MO-Ripley MO-
736 AM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CARTER...RIPLEY...WAYNE AND
BUTLER COUNTIES UNTIL 815 AM CST...
At 735 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Van Buren to 8 miles east
of Mammoth Spring in Oregon County. Movement was northeast at 75 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Van Buren, Greenville, Ellsinore,
Williamsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3695 9122 3709 9117 3710 9096 3705 9096
3705 9078 3714 9078 3717 9074 3727 9073
3727 9055 3732 9055 3731 9022 3711 9022
3675 9037 3650 9112 3682 9112 3683 9122
TIME...MOT...LOC 1335Z 243DEG 63KT 3707 9114 3647 9138
YorkLocal storm report, Feb 7, 8:35 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
835 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM HEAVY RAIN MOUNT CARMEL 38.42N 87.77W
02/07/2019 M0.50 INCH WABASH IL TRAINED SPOTTER
MEASURED IN 15 MINUTES. MINOR FLOODING IN FIELDS AND STREETS
ACROSS THE COUNTY.
&&Local storm report, Feb 7, 8:40 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
840 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 AM TSTM WND DMG 1 S DONIPHAN 36.60N 90.82W
02/07/2019 RIPLEY MO FIRE DEPT/RESCUE
SEVERAL BOATS AND TRAILERS WERE FLIPPED OVER
AT A MARINE SHOP. GLASS DOORS WERE BLOWN OUT
OF THE SHOP BUILDING. SEVERAL TREES WERE
DOWN IN THE DONIPHAN AREA AS WELL AS A
CARPORT THAT WAS BLOWN OVER.
&&
ALRLocal storm report, Feb 7, 8:43 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
843 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM HEAVY RAIN DIEHLSTADT 36.96N 89.43W
02/07/2019 M1.76 INCH SCOTT MO TRAINED SPOTTER
2.98 OVER THE PAST 2 DAYS
&&Local storm report, Feb 7, 8:49 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
849 AM CST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN 1 N DUDLEY 36.80N 90.09W
02/07/2019 M3.36 INCH STODDARD MO TRAINED SPOTTER
3.36 INCHES OF RAIN MEASURED SINCE MIDNIGHT
IN DUDLEY, MO.
&&
ALRSpecial weather statement, Feb 7, 8:50 AM CST, 2 minutes before
Special Weather Statement
National Weather Service Paducah KY
850 AM CST THU FEB 7 2019
ILZ092-MOZ109>112-114-071530-
Alexander IL-Butler MO-Stoddard MO-New Madrid MO-Scott MO-
Mississippi MO-
850 AM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALEXANDER...
NORTHWESTERN MISSISSIPPI...SCOTT...NORTH CENTRAL NEW MADRID...
STODDARD AND EAST CENTRAL BUTLER COUNTIES UNTIL 930 AM CST...
At 850 AM CST, Doppler radar was tracking a strong thunderstorm near
Dudley, or 9 miles west of Dexter, moving east at 65 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Sikeston, Dexter, Charleston, Bloomfield, Oran, Miner, Benton,
Morehouse, Puxico, Bertrand, Morley, Matthews, Essex, Bell City,
Canalou, Anniston, Dudley, Hay-Wood City, Vanduser and Blodgett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3695 9021 3716 8937 3681 8928 3665 9020
TIME...MOT...LOC 1450Z 257DEG 58KT 3684 9012
DAVEB
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 801922, 805103, 800340, 800341, 805102, 800342, 801924, 801921, 801925, 802913.